Louisiana, 2006

Lightning Strike in Louisiana, August 5, 2006

August 5, 2006 · NWS SHV · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 5, 1:49 PM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Aug 5, 1:49 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CDT SAT AUG 5 2006

.SHORT TERM /TONIGHT THROUGH MONDAY/...
EARLY AFTERNOON SURFACE ANALYSIS SHOWS A RATHER DIFFUSE FRONT PARKED
ALONG THE INTERSTATE 20 CORRIDOR FROM A WEAK WAVE OF LOW PRESSURE
JUST NORTH OF MERIDIAN.  THE LARGER FEATURE HAS BEEN A WESTWARD-
MOVING UPPER-LEVEL LOW MOVING ACROSS THE NORTHERN GULF OF MEXICO.
DESPITE ALL OF THESE FEATURES...CONVECTIVE DEVELOPMENT HAS BEEN SLOW
TO OCCUR TODAY.  VISIBLE SATELLITE IMAGERY AND A STEP OUTSIDE THE
BACK DOOR BOTH SHOW A DEVELOPING CUMULUS FIELD OVER THE FORECAST
AREA.  AREA RADARS SHOW A SMATTERING OF SHOWERS AND STORMS BEGINNING
TO DEVELOP.

THE POTENTIAL STILL REMAINS TO SEE SOME STRONG STORMS WITH THE
CONVECTION THIS EVENING.  SURFACE TO 3KM LAPSE RATES CONTINUE TO
STEEPEN LATE THIS AFTERNOON...ESPECIALLY OVER THE EASTERN PART OF
THE FORECAST AREA WHERE VALUES ARE GREATER THAN 8 DEGREES
CELSIUS/KM.  SURFACE-BASED LIFTED INDICES REMAIN IN THE -8 TO -6
DEGREE CELSIUS RANGE...WITH 100MB MIXED-LAYER CAPE VALUES BETWEEN
2500 AND 3000 JOULES/KG.

THE BIG QUESTION THAT REMAINS FOR THE CONVECTION THIS EVENING IS THE
DEGREE TO WHICH THE STORMS CAN BECOME ORGANIZED.  AREA WIND
PROFILERS SHOW THE WIND FIELDS REMAIN RATHER CHAOTIC THIS
AFTERNOON...ESPECIALLY BELOW 2KM.  HOWEVER...WE ARE SEEING SLIGHTLY
GREATER AMOUNTS OF SHEAR EAST AND SOUTH OF THE FORECAST AREA.  GIVEN
THE GENERAL WESTWARD PROGRESSION OF THINGS...I THINK WE MAY BE ABLE
TO MUSTER 10 OR 15 KNOTS WORTH OF SHEAR FOR CONVECTION THROUGH THE
EVENING HOURS...ESPECIALLY OVER OUR EASTERN AREAS.  THAT
SAID...STRONG MULTICELLULAR CLUSTER STORMS WILL BE POSSIBLE THROUGH
THE EVENING HOURS WITH STRONG WIND GUSTS THE MAIN RISK.  I ALSO
CANNOT RULE OUT AN ISOLATED SEVERE STORM CONSIDERING THE AMOUNT OF
INSTABILITY...BUT THIS SHOULD BE THE EXCEPTION AND NOT THE RULE.
EVEN THOUGH CONVECTIVE INTENSITY MAY DIMINISH SOMEWHAT AFTER
SUNSET...THERE STILL COULD BE A COUPLE OF SHOWERS OR STORMS LINGER
FOR THE OVERNIGHT HOURS.

SHOWER AND THUNDERSTORM CHANCES SHOULD REMAIN ABOVE NORMAL THROUGH
SUNDAY AS THE UPPER LOW CONTINUES ITS WESTWARD TREK INTO THE
NORTHWEST GULF.  PRECIPITABLE WATER VALUES SHOULD REMAIN NEAR THE 2
INCH MARK IN MOST PLACES THROUGH THE MORNING...BEFORE TAPERING A
LITTLE IN THE AFTERNOON.  I THINK THE CONVECTIVE ACTIVITY MAY BE A
BIT MORE ORGANIZED TOMORROW CONSIDERING STRONGER KINEMATIC FIELDS.
STRONG STORMS LOOK TO AGAIN BE POSSIBLE BY TOMORROW AFTERNOON AS THE
CONVECTIVE AXIS LOOKS TO SHIFT TOWARD THE INTERSTATE 49 CORRIDOR AND
POINTS WEST.

.SHORT TERM /TONIGHT THROUGH MONDAY/...
EARLY AFTERNOON SURFACE ANALYSIS SHOWS A RATHER DIFFUSE FRONT PARKED
ALONG THE INTERSTATE 20 CORRIDOR FROM A WEAK WAVE OF LOW PRESSURE
JUST NORTH OF MERIDIAN.  THE LARGER FEATURE HAS BEEN A WESTWARD-
MOVING UPPER-LEVEL LOW MOVING ACROSS THE NORTHERN GULF OF MEXICO.
DESPITE ALL OF THESE FEATURES...CONVECTIVE DEVELOPMENT HAS BEEN SLOW
TO OCCUR TODAY.  VISIBLE SATELLITE IMAGERY AND A STEP OUTSIDE THE
BACK DOOR BOTH SHOW A DEVELOPING CUMULUS FIELD OVER THE FORECAST
AREA.  AREA RADARS SHOW A SMATTERING OF SHOWERS AND STORMS BEGINNING
TO DEVELOP JUST WEST OF THE MISSISSIPPI RIVER.

THE POTENTIAL STILL REMAINS TO SEE SOME STRONG STORMS WITH THE
CONVECTION THIS EVENING.  SURFACE TO 3KM LAPSE RATES CONTINUE TO
STEEPEN LATE THIS AFTERNOON...ESPECIALLY OVER THE EASTERN PART OF
THE FORECAST AREA WHERE VALUES ARE GREATER THAN 8 DEGREES
CELSIUS/KM.  SURFACE-BASED LIFTED INDICES REMAIN IN THE -8 TO -6
DEGREE CELSIUS RANGE...WITH 100MB MIXED-LAYER CAPE VALUES BETWEEN
2500 AND 3000 JOULES/KG.

THE BIG QUESTION THAT REMAINS FOR THE CONVECTION THIS EVENING IS THE
DEGREE TO WHICH THE STORMS CAN BECOME ORGANIZED.  AREA WIND
PROFILERS SHOW THE WIND FIELDS REMAIN RATHER CHAOTIC THIS
AFTERNOON...ESPECIALLY BELOW 2KM.  HOWEVER...WE ARE SEEING SLIGHTLY
GREATER AMOUNTS OF SHEAR EAST AND SOUTH OF THE FORECAST AREA.  GIVEN
THE GENERAL WESTWARD PROGRESSION OF THINGS...I THINK WE MAY BE ABLE
TO MUSTER 10 OR 15 KNOTS WORTH OF SHEAR FOR CONVECTION THROUGH THE
EVENING HOURS...ESPECIALLY OVER OUR EASTERN AREAS.  THAT
SAID...STRONG MULTICELLULAR CLUSTER STORMS WILL BE POSSIBLE THROUGH
THE EVENING HOURS WITH STRONG WIND GUSTS THE MAIN RISK.  I ALSO
CANNOT RULE OUT AN ISOLATED SEVERE STORM CONSIDERING THE AMOUNT OF
INSTABILITY...BUT THIS SHOULD BE THE EXCEPTION AND NOT THE RULE.
EVEN THOUGH CONVECTIVE INTENSITY MAY DIMINISH SOMEWHAT AFTER
SUNSET...THERE STILL COULD BE A COUPLE OF SHOWERS OR STORMS LINGER
FOR THE OVERNIGHT HOURS.

SHOWER AND THUNDERSTORM CHANCES SHOULD REMAIN ABOVE NORMAL THROUGH
SUNDAY AS THE UPPER LOW CONTINUES ITS WESTWARD TREK INTO THE
NORTHWEST GULF.  PRECIPITABLE WATER VALUES SHOULD REMAIN NEAR THE 2
INCH MARK IN MOST PLACES THROUGH THE MORNING...BEFORE TAPERING A
LITTLE IN THE AFTERNOON.  I THINK THE CONVECTIVE ACTIVITY MAY BE A
BIT MORE ORGANIZED TOMORROW CONSIDERING STRONGER KINEMATIC FIELDS.
STRONG STORMS LOOK TO AGAIN BE POSSIBLE BY TOMORROW AFTERNOON AS THE
CONVECTIVE AXIS LOOKS TO SHIFT TOWARD THE INTERSTATE 49 CORRIDOR AND
POINTS WEST.

WITH THE UPPER LOW SHIFTING WEST OF OUR AREA SUNDAY NIGHT...SHOWER
AND THUNDERSTORM CHANCES SHOULD BEGIN TO WANE.  THEN BY MONDAY...A
MORE TYPICAL SCATTERING OF LATE DAY/EVENING SHOWERS AND STORMS
APPEARS TO BE IN THE OFFERING.

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGING IS FORECAST TO BUILD BACK OVER THE AREA IN THE MONDAY
NIGHT/TUESDAY TIME FRAME.  THIS SHOULD ALLOW FOR A RETURN TO TYPICAL
WEATHER CONDITIONS FOR SUMMER 2006 ACROSS THE FORECAST AREA WITH
WARM /BORDERING ON HOT/ TEMPERATURES.  WITH THE LOW-LEVEL RIDGE AXIS
CENTERED TO OUR EAST...SOUTHERLY WINDS SHOULD CONTINUE TO BRING GULF
MOISTURE INTO OUR AREA THROUGH MUCH OF THE WEEK.  PRECIPITABLE WATER
VALUES ARE FORECAST TO FLIRT WITH THE 2 INCH MARK...ESPECIALLY OVER
OUR SOUTHERN TIER OF COUNTIES AND PARISHES.

THERE ARE A COUPLE OF CONCERNS HERE.  FIRST -- WITH LOW-LEVEL
MOISTURE VALUES AS THEY ARE...I WOULD NOT BE SURPRISED TO SEE AN
ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS
ESPECIALLY OVER SOUTHERN AREAS IN THE AFTERNOON AND EVENING HOURS.
KINEMATIC FIELDS IN THE BOUNDARY LAYER LOOK TO BE RATHER ANEMIC IN
NATURE...SO I DONT SEE WHY CONVECTION WOULD HAVE A REASON TO
CONTINUE MUCH PAST SUNSET.  SECOND -- GIVEN THE INCREASED MOISTURE
VALUES AND EXPECTED WARM /BORDERING ON HOT/ TEMPERATURES...WE MAY BE
FACING CONCERNS ABOUT HEAT INDICES ONCE AGAIN BY THE MIDDLE OF THE
WEEK.

MY FORECAST CONFIDENCE IS NOT AS GREAT HEADING TOWARD NEXT WEEKEND
AS A LOT MORE DISAGREEMENT HAS BEEN NOTED IN THE MEDIUM-RANGE
MODELS.  SOME MODELS MAINTAIN THE RIDGE IN A RATHER STATUS QUO
POSITION AFTER SHIFTING THE RIDGE AXIS A LITTLE TO OUR WEST AROUND
FRIDAY.  STILL OTHERS AMPLIFY THE RIDGE AS IT SHIFTS WEST...
ALLOWING OUR AREA /ESPECIALLY EASTERN PARTS/ TO COME UNDER THE
INFLUENCE OF A MORE NORTHWESTERLY FLOW ALOFT.  IF THE LATTER COMES
TO FRUITION...WE WOULD BE IN A MUCH BETTER POSITION TO ALLOW
SHORTWAVE ENERGY TO PUSH A WEAK FRONT TOWARD THE ARKLATEX BY NEXT
WEEKEND.  FOR NOW...I WILL NOT DEVIATE FAR FROM THE ONGOING FORECAST
AND KEEP RAIN CHANCES IN SLIGHT CHANCE TO CHANCE TERRITORY.

DESPITE ANY UNCERTAINTIES IN THE EXTENDED PART OF THE FORECAST...IT
SHOULD BE WARM /BORDERING ON HOT/ FOR MUCH OF THE WEEK.WITH THE UPPER LOW SHIFTING WEST OF OUR AREA SUNDAY NIGHT...SHOWER
AND THUNDERSTORM CHANCES SHOULD BEGIN TO WANE.  THEN BY MONDAY...A
MORE TYPICAL SCATTERING OF LATE DAY/EVENING SHOWERS AND STORMS
APPEARS TO BE IN THE OFFERING.

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGING IS FORECAST TO BUILD BACK OVER THE AREA IN THE MONDAY
NIGHT/TUESDAY TIME FRAME.  THIS SHOULD ALLOW FOR A RETURN TO TYPICAL
WEATHER CONDITIONS FOR SUMMER 2006 ACROSS THE FORECAST AREA WITH
WARM /BORDERING ON HOT/ TEMPERATURES.  WITH THE LOW-LEVEL RIDGE AXIS
CENTERED TO OUR EAST...SOUTHERLY WINDS SHOULD CONTINUE TO BRING GULF
MOISTURE INTO OUR AREA THROUGH MUCH OF THE WEEK.  PRECIPITABLE WATER
VALUES ARE FORECAST TO FLIRT WITH THE 2 INCH MARK...ESPECIALLY OVER
OUR SOUTHERN TIER OF COUNTIES AND PARISHES.

.SHORT TERM /TONIGHT THROUGH MONDAY/...
EARLY AFTERNOON SURFACE ANALYSIS SHOWS A RATHER DIFFUSE FRONT PARKED
ALONG THE INTERSTATE 20 CORRIDOR FROM A WEAK WAVE OF LOW PRESSURE
JUST NORTH OF MERIDIAN.  THE LARGER FEATURE HAS BEEN A WESTWARD-
MOVING UPPER-LEVEL LOW MOVING ACROSS THE NORTHERN GULF OF MEXICO.
DESPITE ALL OF THESE FEATURES...CONVECTIVE DEVELOPMENT HAS BEEN SLOW
TO OCCUR TODAY.  VISIBLE SATELLITE IMAGERY AND A STEP OUTSIDE THE
BACK DOOR BOTH SHOW A DEVELOPING CUMULUS FIELD OVER THE FORECAST
AREA.  AREA RADARS SHOW A SMATTERING OF SHOWERS AND STORMS BEGINNING
TO DEVELOP JUST WEST OF THE MISSISSIPPI RIVER.

THE POTENTIAL STILL REMAINS TO SEE SOME STRONG STORMS WITH THE
CONVECTION THIS EVENING.  SURFACE TO 3KM LAPSE RATES CONTINUE TO
STEEPEN LATE THIS AFTERNOON...ESPECIALLY OVER THE EASTERN PART OF
THE FORECAST AREA WHERE VALUES ARE GREATER THAN 8 DEGREES
CELSIUS/KM.  SURFACE-BASED LIFTED INDICES REMAIN IN THE -8 TO -6
DEGREE CELSIUS RANGE...WITH 100MB MIXED-LAYER CAPE VALUES BETWEEN
2500 AND 3000 JOULES/KG.

THE BIG QUESTION THAT REMAINS FOR THE CONVECTION THIS EVENING IS THE
DEGREE TO WHICH THE STORMS CAN BECOME ORGANIZED.  AREA WIND
PROFILERS SHOW THE WIND FIELDS REMAIN RATHER CHAOTIC THIS
AFTERNOON...ESPECIALLY BELOW 2KM.  HOWEVER...WE ARE SEEING SLIGHTLY
GREATER AMOUNTS OF SHEAR EAST AND SOUTH OF THE FORECAST AREA.  GIVEN
THE GENERAL WESTWARD PROGRESSION OF THINGS...I THINK WE MAY BE ABLE
TO MUSTER 10 OR 15 KNOTS WORTH OF SHEAR FOR CONVECTION THROUGH THE
EVENING HOURS...ESPECIALLY OVER OUR EASTERN AREAS.  THAT
SAID...STRONG MULTICELLULAR CLUSTER STORMS WILL BE POSSIBLE THROUGH
THE EVENING HOURS WITH STRONG WIND GUSTS THE MAIN RISK.  I ALSO
CANNOT RULE OUT AN ISOLATED SEVERE STORM CONSIDERING THE AMOUNT OF
INSTABILITY...BUT THIS SHOULD BE THE EXCEPTION AND NOT THE RULE.
EVEN THOUGH CONVECTIVE INTENSITY MAY DIMINISH SOMEWHAT AFTER
SUNSET...THERE STILL COULD BE A COUPLE OF SHOWERS OR STORMS LINGER
FOR THE OVERNIGHT HOURS.

SHOWER AND THUNDERSTORM CHANCES SHOULD REMAIN ABOVE NORMAL THROUGH
SUNDAY AS THE UPPER LOW CONTINUES ITS WESTWARD TREK INTO THE
NORTHWEST GULF.  PRECIPITABLE WATER VALUES SHOULD REMAIN NEAR THE 2
INCH MARK IN MOST PLACES THROUGH THE MORNING...BEFORE TAPERING A
LITTLE IN THE AFTERNOON.  I THINK THE CONVECTIVE ACTIVITY MAY BE A
BIT MORE ORGANIZED TOMORROW CONSIDERING STRONGER KINEMATIC FIELDS.
STRONG STORMS LOOK TO AGAIN BE POSSIBLE BY TOMORROW AFTERNOON AS THE
CONVECTIVE AXIS LOOKS TO SHIFT TOWARD THE INTERSTATE 49 CORRIDOR AND
POINTS WEST.

WITH THE UPPER LOW SHIFTING WEST OF OUR AREA SUNDAY NIGHT...SHOWER
AND THUNDERSTORM CHANCES SHOULD BEGIN TO WANE.  THEN BY MONDAY...A
MORE TYPICAL SCATTERING OF LATE DAY/EVENING SHOWERS AND STORMS
APPEARS TO BE IN THE OFFERING.

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGING IS FORECAST TO BUILD BACK OVER THE AREA IN THE MONDAY
NIGHT/TUESDAY TIME FRAME.  THIS SHOULD ALLOW FOR A RETURN TO TYPICAL
WEATHER CONDITIONS FOR SUMMER 2006 ACROSS THE FORECAST AREA WITH
WARM /BORDERING ON HOT/ TEMPERATURES.  WITH THE LOW-LEVEL RIDGE AXIS
CENTERED TO OUR EAST...SOUTHERLY WINDS SHOULD CONTINUE TO BRING GULF
MOISTURE INTO OUR AREA THROUGH MUCH OF THE WEEK.  PRECIPITABLE WATER
VALUES ARE FORECAST TO FLIRT WITH THE 2 INCH MARK...ESPECIALLY OVER
OUR SOUTHERN TIER OF COUNTIES AND PARISHES.

THERE ARE A COUPLE OF CONCERNS HERE.  FIRST -- WITH LOW-LEVEL
MOISTURE VALUES AS THEY ARE...I WOULD NOT BE SURPRISED TO SEE AN
ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS
ESPECIALLY OVER SOUTHERN AREAS IN THE AFTERNOON AND EVENING HOURS.
KINEMATIC FIELDS IN THE BOUNDARY LAYER LOOK TO BE RATHER ANEMIC IN
NATURE...SO I DONT SEE WHY CONVECTION WOULD HAVE A REASON TO
CONTINUE MUCH PAST SUNSET.  SECOND -- GIVEN THE INCREASED MOISTURE
VALUES AND EXPECTED WARM /BORDERING ON HOT/ TEMPERATURES...WE MAY BE
FACING CONCERNS ABOUT HEAT INDICES ONCE AGAIN BY THE MIDDLE OF THE
WEEK.

MY FORECAST CONFIDENCE IS NOT AS GREAT HEADING TOWARD NEXT WEEKEND
AS A LOT MORE DISAGREEMENT HAS BEEN NOTED IN THE MEDIUM-RANGE
MODELS.  SOME MODELS MAINTAIN THE RIDGE IN A RATHER STATUS QUO
POSITION AFTER SHIFTING THE RIDGE AXIS A LITTLE TO OUR WEST AROUND
FRIDAY.  STILL OTHERS AMPLIFY THE RIDGE AS IT SHIFTS WEST...
ALLOWING OUR AREA /ESPECIALLY EASTERN PARTS/ TO COME UNDER THE
INFLUENCE OF A MORE NORTHWESTERLY FLOW ALOFT.  IF THE LATTER COMES
TO FRUITION...WE WOULD BE IN A MUCH BETTER POSITION TO ALLOW
SHORTWAVE ENERGY TO PUSH A WEAK FRONT TOWARD THE ARKLATEX BY NEXT
WEEKEND.  FOR NOW...I WILL NOT DEVIATE FAR FROM THE ONGOING FORECAST
AND KEEP RAIN CHANCES IN SLIGHT CHANCE TO CHANCE TERRITORY.

DESPITE ANY UNCERTAINTIES IN THE EXTENDED PART OF THE FORECAST...IT
SHOULD BE WARM /BORDERING ON HOT/ FOR MUCH OF THE WEEK.THERE ARE A COUPLE OF CONCERNS HERE.  FIRST -- WITH LOW-LEVEL
MOISTURE VALUES AS THEY ARE...I WOULD NOT BE SURPRISED TO SEE AN
ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS
ESPECIALLY OVER SOUTHERN AREAS IN THE AFTERNOON AND EVENING HOURS.
KINEMATIC FIELDS IN THE BOUNDARY LAYER LOOK TO BE RATHER ANEMIC IN
NATURE...SO I DONT SEE WHY CONVECTION WOULD HAVE A REASON TO
CONTINUE MUCH PAST SUNSET.  SECOND -- GIVEN THE INCREASED MOISTURE
VALUES AND EXPECTED WARM /BORDERING ON HOT/ TEMPERATURES...WE MAY BE
FACING CONCERNS ABOUT HEAT INDICES ONCE AGAIN BY THE MIDDLE OF THE
WEEK.

MY FORECAST CONFIDENCE IS NOT AS GREAT HEADING TOWARD NEXT WEEKEND
AS A LOT MORE DISAGREEMENT HAS BEEN NOTED IN THE MEDIUM-RANGE
MODELS.  SOME MODELS MAINTAIN THE RIDGE IN A RATHER STATUS QUO
POSITION AFTER SHIFTING THE RIDGE AXIS A LITTLE TO OUR WEST AROUND
FRIDAY.  STILL OTHERS AMPLIFY THE RIDGE AS IT SHIFTS WEST...
ALLOWING OUR AREA /ESPECIALLY EASTERN PARTS/ TO COME UNDER THE
INFLUENCE OF A MORE NORTHWESTERLY FLOW ALOFT.  IF THE LATTER COMES
TO FRUITION...WE WOULD BE IN A MUCH BETTER POSITION TO ALLOW
SHORTWAVE ENERGY TO PUSH A WEAK FRONT TOWARD THE ARKLATEX BY NEXT
WEEKEND.  FOR NOW...I WILL NOT DEVIATE FAR FROM THE ONGOING FORECAST
AND KEEP RAIN CHANCES IN SLIGHT CHANCE TO CHANCE TERRITORY.

DESPITE ANY UNCERTAINTIES IN THE EXTENDED PART OF THE FORECAST...IT
SHOULD BE WARM /BORDERING ON HOT/ FOR MUCH OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  96  76  97 /  40  50  30  30
MLU  74  94  74  98 /  50  40  20  30
DEQ  73  98  74  99 /  30  50  30  20
TXK  74  97  75  99 /  30  50  30  20
ELD  72  96  74  99 /  50  40  20  20
TYR  76  97  75  97 /  30  40  40  30
GGG  73  96  75  97 /  30  50  30  30
LFK  74  94  74  95 /  40  40  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

PUBLIC FORECASTER...BUTTS
AVIATION/FIRE WEATHER FORECASTER...PARKER
Hazardous weather outlook, Aug 5, 11:12 AM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT SAT AUG 5 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1212 PM CDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND EVENING OVER THE ENTIRE FOUR STATE REGION.  THE GREATEST RISK
FOR SEEING STRONGER STORMS WILL BE MAINLY EAST OF AN EL DORADO
ARKANSAS TO COLFAX LOUISIANA LINE.  THE MAIN RISKS WITH THE STRONGER
STORMS WILL BE WIND GUSTS AROUND 40 MILES AN HOUR AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.

LOW PRESSURE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL CONTINUE
MOVING WEST OVER THE NORTHERN GULF.  MEANWHILE...A WEAK COLD FRONT
REMAINS CLOSE TO THE INTERSTATE 20 CORRIDOR.  THESE FEATURES WILL
COMBINE WITH THE DAYTIME HEATING OF A MOIST AND UNSTABLE AIRMASS TO
RESULT IN THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS
OVER THE REGION THROUGH SUNSET.  THE GREATER RISK OF STRONGER
STORMS WILL BE FOUND FROM SOUTH CENTRAL ARKANSAS INTO NORTH CENTRAL
LOUISIANA...WHERE THE STORMS WILL HAVE A GREATER ABILITY TO
ORGANIZE INTO CLUSTERS.  DUE TO THE SLOW MOVEMENT...BRIEF PERIODS OF
HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS.

THE THUNDERSTORMS ARE EXPECTED TO WEAKEN AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL NOT BE NEEDED THROUGH OR TONIGHT.

BUTTS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Sabine

When
August 5, 6:00 PM CST
Where
Sabine County, Many
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
31.564, -93.555 (the zone’s center; the record gives no point)

A local Many, Louisiana woman was struck by lightning when she attempted to move a downed tree limb across a roadway. Apparently, the bolt hit the hood of the car and then blew out the tires. The woman was directly adjacent to the vehicle and when the lightning struck, it blew her into a nearby ditch. The woman was described as being very pale and smoking by one of her children who was in the vehicle at the time of the incident. She was sent to a local hospital and suffered severe burns to her ribs and feet along with a burning sensation on her tongue.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529777.